Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 37, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 24, 2019, 8:47 PM EDT for 4 counties in North Carolina. It took effect at Sep 25, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2019, 8:47 PM EDT (00:47 UTC)
- In effect from
- Sep 25, 2019, 8:00 AM EDT
- Expired
- Sep 25, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256 WHUS42 KMHX 250047 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 847 PM EDT Tue Sep 24 2019 ...SWELL FROM TROPICAL STORM JERRY BRINGS HIGH RIP CURRENT RISK... .Long period swell from distant Tropical Storm Jerry will continue to impact local beaches Wednesday. The swell will gradually diminish through the second half of the week. NCZ195-196-199-203>205-251300- /O.NEW.KMHX.BH.S.0037.190925T1200Z-190926T0000Z/ West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 847 PM EDT Tue Sep 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Wednesday through Wednesday evening. * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...Beaches from Duck to North Topsail, including much of the Outer Banks and the Crystal Coast. * TIMING AND TIDES...The threat for life-threatening rip currents will exist all day, but may be greatest within several hours of high tide, which will occur mid-to-late morning. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
217 WHUS42 KMHX 250958 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 558 AM EDT Wed Sep 25 2019 ...SWELL FROM TROPICAL STORM JERRY BRINGS HIGH RIP CURRENT RISK... .Long period swell from distant Tropical Storm Jerry will continue to impact local beaches today. The swell will gradually diminish by tonight. NCZ195-196-199-203>205-252200- /O.CON.KMHX.BH.S.0037.190925T1200Z-190926T0000Z/ West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 558 AM EDT Wed Sep 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...Beaches from Duck to North Topsail, including much of the Outer Banks and the Crystal Coast. * TIMING AND TIDES...The threat for life-threatening rip currents will exist all day, but may be greatest within several hours of high tide, which will occur mid-to-late morning. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 24, 7:10 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 24, 7:10 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
710 PM EDT Tue Sep 24 2019
.SYNOPSIS...
High pressure builds back in through the rest of the work week
into next weekend.
&&
.NEAR TERM /Through Tonight/...
As of 710 PM Tue...No changes needed to ongoing eve fcst.
Prev discussion... As of 300 PM Tue...Winds have shifted to the
N/NW behind a cold front that is pushing off the NC coast.
Small chance of a shower will exist through this evening, mainly
along the US 17 corridor and down along the southern
coast...but it shouldn't amount to much. Mostly calm and clear
conditions tonight will lead to good radiational cooling
conditions with temps dropping into the 60s for most of the
area. Some patchy fog will be possible overnight inland with
some low level moisture present.
&&
.SHORT TERM /WEDNESDAY/...
As of 300 PM Tues...High pressure will build in from the west
tomorrow, bringing slightly cooler temps, but dry weather.
Expect highs to reach mid 80s inland, and the upper 70s to low
80s closer to the coast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 230 PM Tuesday...The long term period will be
characterized by unseasonably warm and mainly dry weather with
zonal flow aloft thru Fri, transitions to an anomalously strong
mid and upper level ridge building west of the region over the
weekend into early next week. Latest ECMWF and GFS indicate
some stray showers Friday and Saturday afternoons, but given the
overall strength of the upper ridge and the current dry regime,
will keep PoPs below 15 percent. Daily high temperatures will
rise from the mid/upper 80s Wednesday to the upper 80s/lower 90s
Thursday into the weekend, which will challenge some daily high
temperature records. A back door cold front will pass the area
by the beginning of next week, dropping high temperatures 3 or 4
degrees Monday into the mid 80s, but still a bit above normal.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
Short Term /through Wednesday Afternoon/...
As of 710 PM Tue...VFR conditions are expected through the
first half of tonight. Thereafter some patchy fog is expected as
skies remain clear and winds become calm overnight. This will
set up good radiational cooling conditions, and with some decent
low level moisture present, patchy MVFR fog with a small chc for
some breif IFR conditions possible inland, esp for KOAJ and
KISO where deepest moisture will be present. VFR conditions
return quickly after sunrise, with light winds and mostly sunny
skies expected.
Long Term /Wednesday night through Sunday/...
As of 230 PM Tuesday...Pred VFR conditions expected throughout
the long term period as high pressure conts to dominate with
rain chcs slim to none. As usual, could see patchy shallow
ground fog or stratus during the early morning hours each day
with light to calm winds.
&&
.MARINE...
Short Term /through Tomorrow/...
As of 305 PM Tuesday...Swells from Tropical Storm Jerry has
built wave heights to 4-6 ft across the coastal waters, and SCAs
remain in effect. Winds are currently out of the north behind
the cold front NNE 10-15 kts, and are expected to continue
overnight. Winds will be N 5-10 kts tomorrow morning, but then
will become light and variable by late morning, before swinging
around to the SE late in the afternoon.
Long Term /Wednesday night through Sunday/...
As of 230 PM Tuesday...Lingering swell energy will keep seas in
3 to 4 foot range Wed night. SW winds expected to increase to
around 15 kts Thu into Thu evening producing some 4 foot seas
outer wtrs. Winds become light with high pres dominating Fri
thru Sun with seas 2 to 3 feet.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 1 PM EDT Wednesday for AMZ152-154.
Small Craft Advisory until 11 AM EDT Wednesday for AMZ156-158.
Small Craft Advisory until 9 AM EDT Wednesday for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...TL/SGK
SHORT TERM...SGK
LONG TERM...RF/CTC
AVIATION...RF/CTC/TL
MARINE...RF/CTC/SGKHazardous weather outlook, Sep 24, 4:25 AM EDT, 16 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 425 AM EDT Tue Sep 24 2019 NCZ029-044>047-079>081-090>092-094-193-194-198-250830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 425 AM EDT Tue Sep 24 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-203>205-250830- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 425 AM EDT Tue Sep 24 2019 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Long period southeast swells from Tropical Cyclone Jerry will lead to an elevated rip current risk through late week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.